Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 281, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Dec 28, 2015, 10:06 AM CST for 4 parishes in Louisiana. It took effect at Dec 31, 2015, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2015, 10:06 AM CST (16:06 UTC)
- In effect from
- Dec 31, 2015, 12:00 PM CST
- Expired
- Dec 29, 2015, 11:22 AM CST
- In force
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bienville Parish, LA, Bossier Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat at Lake Bistineau (LBUL1). The gauge peaked at 12.28 ft at Dec 29, 2015, 10:00 AM CST.
- Action stage
- 142 ft
- Minor stage
- 142.5 ft
- Moderate stage
- 144 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07349250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 28, 7:11 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 28, 7:11 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CST MON DEC 28 2015
.DISCUSSION...
FROPA FOR ALL OF AREA WITH GUSTY SW SFC WINDS 10-20G30KTS AND LOW
LEVEL CLIMB WINDS SW 30KTS UP TO 100KTS BY 12KFT. NO DATA
AVAIL ABOVE. KFWD SOUNDING IS SATURATED TO NEAR 19KFT AND ALL NW
WINDS 20-50KTS AND STRONG W FLOW INTO FLIGHT LEVELS. A LINE OF
CONVECTION LIES KMEM...TO KMSY MOVG E AT 50KTS. THE UPPER CORE OF
STORM IS OVER E OK/W AR AND JUST LIGHT SHWRS LINGER WITH MVFR
CIGS/VSBY AND BRIEF IFR FOR ANOTHER FEW HRS UNTIL THE COLD AIR
DEEPENS. ICING THREAT TO OUR NW OVER E OK/N TX ON THE BACK SIDE
OF STORM. /24/
&&
.PREV DISCUSSION... /ISSUED 652 AM CST MON DEC 28 2015/
DISCUSSION...
EARLY THIS MORNING A LARGE CLOSED UPPER LEVEL LOW PRESSURE SYSTEM
WAS CENTERED OVER NORTHEAST TEXAS JUST WEST OF MOUNT VERNON TEXAS
AND WAS PROVIDING MUCH COLDER AIR OVER THE PLAINS AND INTO THE
FOUR STATE AREA. AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM...THAT
WAS OVER THE ARKLATEX EARLIER OVERNIGHT...HAS LIFTED NORTH INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. ANOTHER SURFACE LOW
PRESSURE SYSTEM WAS NOTED OVER EASTERN ARKANSAS WITH A COLD FRONT
TRAILING SOUTH ACROSS EASTERN LOUISIANA. A BAND OF SHOWERS
WAS ASSOCIATED WITH THE LEAD COLD FRONT OVER SOUTH CENTRAL
ARKANSAS AND INTO NORTH CENTRAL LOUISIANA. TO THE WEST A TROUGH
OF LOW PRESSURE TRAILED SOUTH FROM THE SURFACE LOW OVER SOUTHEAST
OKLAHOMA INTO NORTHEAST AND DEEP EAST TEXAS...WITH ANOTHER TROUGH
OF LOW PRESSURE TRAILING SOUTHWEST INTO NORTH CENTRAL TEXAS. THIS
COMPLEX SET OF SYSTEMS CONTINUED TO PRODUCE SHOWERS AND STRONG
AND GUSTY WINDS DUE TO THE TIGHT PRESSURE GRADIENT. HAVE INCLUDED
LAKE WIND ADVISORY FOR THE FOUR STATE AREA THROUGH 3 PM CST TO
ACCOUNT FOR THE WINDS. MUCH COLDER AIR WILL BE WRAPPING INTO THE
FORECAST AREA TODAY AND OVERNIGHT WITH FREEZING TEMPERATURES
EXPECTED FOR SOME OF THE NORTHWEST AND WESTERN ZONES OVERNIGHT.
THE UPPER LOW PRESSURE SYSTEM WILL BE LIFTING NORTHEAST TODAY
REACHING SOUTHERN MISSOURI AND NORTHERN ARKANSAS NEAR MID
DAY...AND NORTHERN ILLINOIS BY EARLY THIS EVENING. IN WAKE OF THE
LOW OVER PARTS OF TEXAS AND OKLAHOMA TEMPERATURES WERE NEAR AND
BELOW FREEZING THIS MORNING AND AN AREA OF SNOW HAD DEVELOPED.
THIS PRECIPITATION WILL BE LIFTING NORTH WITH THE UPPER LOW WHERE
THE COLD AIR ALOFT WILL RESIDE. TEMPERATURES FOR SOUTHEAST
OKLAHOMA HAVE WARMED AND EXPECTING ANY PRECIPITATION TO REMAIN
LIGHT AND MOSTLY LIQUID. RAINS WILL BE ENDING THIS AFTERNOON WITH
ONLY WRAP AROUND AFFECTING THE NORTHERN MOST ZONES. FOR THE REST
OF THIS WEEK THE FOUR STATE AREA WILL SEE COOLER TEMPERATURES WITH
THE NORTHERN ZONES HAVING NEAR OR BELOW FREEZING READINGS WITH THE
SOUTHERN ZONES HAVING READINGS ABOVE FREEZING BUT COOL. THERE WILL
NOT BE MUCH WARM UP DURING THE DAYTIME WITH READINGS IN THE
FORTIES AND FIFTIES FOR THE NORTHERN ZONES AND SLIGHT HIGHER
ACROSS THE SOUTH. OUR NEXT RAIN CHANCES WILL COME TUESDAY NIGHT
AND WEDNESDAY WITH THE APPROACH OF OUR NEXT UPPER TROUGH SWINGING
OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS...WHICH WILL
PROVIDE A COLD FRONT INTO THE REGION. MOST OF THE RAIN WILL BE
OVER THE SOUTHEAST SECTIONS OF THE COUNTY WARNING AREA IN VICINITY
OF AN UPPER LEVEL SHEAR AXIS OVER THE BOUNDARY THAT WILL BECOME
NEARLY STATIONARY FROM THE UPPER TEXAS AND SOUTHWEST LOUISIANA
COAST INTO THE SOUTHEAST STATES. EXPECTING MAINLY DRY CONDITIONS
AFTER MID WEEK INTO EARLY NEXT WEEK. /06/
PREV DISCUSSION... /ISSUED 309 AM CST MON DEC 28 2015/
DISCUSSION...
UPDATED THE FORECAST TO REMOVE THE TORNADO WATCH 573 AND MAKE
CHANGES TO THE RAIN CHANCES AND TYPE OF WEATHER EXPECTED WITH THE
RAIN CHANCES. WITH THE NEXT ISSUANCE OF THE FORECAST WILL MOST
LIKELY DROP THE FLASH FLOOD WATCH FOR EAST AND NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTH ARKANSAS. ADDITIONAL RAINFALL
HEADING UP ACROSS NORTHEAST TEXAS AND INTO SOUTHEAST OKLAHOMA AND
INTO SOUTHWEST ARKANSAS BUT CURRENT RAINFALL RATES LOOK TO BE
LESS LIKELY TO PRODUCE ADDITIONAL FLASH FLOODING. /06/
PREV DISCUSSION... /ISSUED 1206 AM CST MON DEC 28 2015/
DISCUSSION...
HAVE UPDATED THE FORECAST TO INCLUDE THE NEW TORNADO WATCH NUMBER
573 UNTIL 5AM CST. ALSO EXTENDED THE LAKE WIND ADVISORY THROUGH
MONDAY AFTERNOON AT 3 PM CST DUE TO THE STRONG WINDS THAT WILL
CONTINUE TO OCCUR WITH SURFACE LOW MOVING ACROSS NORTH LOUISIANA
WHICH WILL BE PROVIDING A TIGHT PRESSURE GRADIENT AROUND ITS
PERIPHERY. MADE SOME ADJUSTMENTS TO THE WINDS AND RAINFALL AMOUNTS
WITH WIDE BAND OF HEAVIER RAINS OVER SOUTH CENTRAL ARKANSAS AND
ACROSS NORTH CENTRAL LOUISIANA. /06/
PREV DISCUSSION... /ISSUED 1140 PM CST SUN DEC 27 2015/
AVIATION...
THUNDERSTORMS TO GRADUALLY DIMINISH IN COVERAGE AND INTENSITY
WHILE EXITING THE THE MLU/ELD TERMINAL SITES BY 27/12Z.
OTHERWISE...MVFR/IFR CONDITIONS TO PERSIST THROUGH THE OVERNIGHT
HOURS IN THE FORM OF REDUCED VISIBILITIES AND LOW CEILINGS.
SOUTHWEST WINDS FORECAST TO INCREASE TO 15 TO 20 KNOTS WITH
HIGHER GUSTS OVERNIGHT INTO MONDAY. WINDS TO DIMINISH AFTER
28/00Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 34 53 39 / 40 0 10 20
MLU 56 37 54 43 / 60 0 10 30
DEQ 47 29 48 32 / 40 10 0 10
TXK 49 32 49 36 / 40 0 0 10
ELD 53 34 52 37 / 60 10 10 20
TYR 46 32 52 38 / 20 0 0 10
GGG 48 33 51 38 / 20 0 0 10
LFK 50 34 56 41 / 20 0 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR ARZ050-051-
059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
24/06Hazardous weather outlook, Dec 28, 7:12 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 712 AM CST MON DEC 28 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 712 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL 3 PM CST TODAY DUE TO STRONG AND GUSTY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 MPH. THESE WINDS COULD CAUSE TREES TO BE UP-ROOTED DUE TO THE NEAR SATURATED SOILS FROM THE RECENT HEAVY RAINFALL. EVEN WITH THE END TO THE RAINFALL...SOME CREEKS AND STREAMS COULD REACH BANKFULL AS WATERS DRAIN DOWNSTREAM. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 06
In the hours before
Local storm report, Dec 28, 6:17 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG 5 SW SIMSBORO 32.48N 92.84W
12/28/2015 LINCOLN LA LAW ENFORCEMENT
TREES DOWN ON HWY 147
&&
EVENT NUMBER SHV1500873
24Local storm report, Dec 28, 6:23 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 18 W WEST MONROE 32.51N 92.46W
12/28/2015 OUACHITA LA LAW ENFORCEMENT
TREE DOWN ON HATTAWAY RD IN CALHOUN
&&
EVENT NUMBER SHV1500874
24Local storm report, Dec 28, 6:27 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG DOWNSVILLE 32.63N 92.41W
12/27/2015 LINCOLN LA LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 15
&&
EVENT NUMBER SHV1500875
24Local storm report, Dec 28, 6:29 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG 8 NW MARION 32.98N 92.34W
12/28/2015 UNION LA LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 551
&&
EVENT NUMBER SHV1500876
24Local storm report, Dec 28, 7:15 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG BLANCHARD 32.59N 93.89W
12/27/2015 CADDO LA TRAINED SPOTTER
TREES SNAPPED AND UPROOTED ON BLANCHARD LATEX RD
&&
EVENT NUMBER SHV1500877
24Local storm report, Dec 28, 7:44 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 W BETTIE 32.83N 94.99W
12/27/2015 UPSHUR TX FIRE DEPT/RESCUE
TREES SNAPPED AND UPROOTED...TREES ON HOUSE
&&
EVENT NUMBER SHV1500878
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:20 PM CST | Flash Flood Warning | SHV | Nacogdoches | 6 hr |
| Dec 27, 6:22 PM CST | Tornado Warning | SHV | Harrison, Marion | 23 min |
| Dec 27, 6:30 PM CST | Flash Flood Warning | SHV | Angelina | 6 hr |
| Dec 27, 6:43 PM CST | Flash Flood Warning | SHV | Panola, Shelby | 6 hr |
| Dec 27, 7:25 PM CST | Tornado Warning | SHV | Cass, Marion | 35 min |
| Dec 27, 7:43 PM CST | Flash Flood Warning | SHV | Camp, Franklin, Red River, Titus, Wood | 4 hr |
| Dec 27, 7:49 PM CST | Flash Flood Warning | SHV | Sabine, San Augustine | 6 hr |
| Dec 27, 8:58 PM CST | River Flood Warning | SHV | Bowie | 64 hr |
| Dec 27, 11:06 PM CST | Flash Flood Warning | SHV | Harrison, Marion | 114 min |
| Dec 28, 12:19 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 15 hr |
| Dec 27, 7:14 PM CST | Tornado Warning | SHV | Bienville, Red River | 31 min |
| Dec 27, 7:32 PM CST | Tornado Warning | SHV | Bossier | 43 min |
| Dec 27, 8:09 PM CST | Tornado Warning | SHV | Caddo | 51 min |
| Dec 27, 8:19 PM CST | Tornado Warning | SHV | Bossier, Caddo | 26 min |
| Dec 27, 8:48 PM CST | Tornado Warning | SHV | Bossier, Caddo | 42 min |
| Dec 27, 9:05 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Dec 27, 9:56 PM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Red River, Webster | 6 hr |
| Dec 27, 10:00 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 30 min |
| Dec 27, 10:04 PM CST | Flash Flood Warning | SHV | Natchitoches, Sabine | 6 hr |
| Dec 27, 10:18 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Caddo, Red River, Webster | 42 min |
| Dec 27, 10:34 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 26 min |
| Dec 27, 10:45 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 30 min |
| Dec 27, 10:52 PM CST | Tornado Warning | SHV | Bienville, Claiborne, Webster | 53 min |
| Dec 27, 10:57 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 23 min |
| Dec 27, 11:10 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River, Webster | 35 min |
| Dec 27, 11:33 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Lincoln, Natchitoches, Red River and 1 more | 57 min |
| Dec 27, 11:42 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Natchitoches, Red River, Webster | 78 min |
| Dec 28, 12:05 AM CST | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 25 min |
| Dec 28, 12:23 AM CST | Flash Flood Warning | SHV | Grant, Jackson, Lincoln, Winn | 4 hr |
| Dec 28, 12:29 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Claiborne, Grant, Jackson, LaSalle and 4 more | 61 min |
| Dec 28, 1:02 AM CST | Special Weather Statement | SHV | LaSalle | 28 min |
| Dec 28, 1:30 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Union, Winn | 30 min |
| Dec 28, 2:01 AM CST | Special Weather Statement | SHV | Ouachita | 14 min |
| Dec 27, 6:07 PM CST | Flash Flood Warning | SHV | Hempstead, Miller | 6 hr |
| Dec 27, 6:15 PM CST | Special Weather Statement | SHV | Miller | 45 min |
| Dec 27, 6:46 PM CST | Flash Flood Warning | SHV | Lafayette, Nevada | 6 hr |
| Dec 27, 6:47 PM CST | Tornado Warning | SHV | Lafayette, Miller | 28 min |
| Dec 27, 7:14 PM CST | Tornado Warning | SHV | Hempstead, Lafayette, Miller, Nevada | 31 min |
| Dec 27, 8:33 PM CST | Tornado Warning | SHV | Columbia | 27 min |
| Dec 27, 8:57 PM CST | Tornado Warning | SHV | Columbia, Nevada | 33 min |
| Dec 27, 9:46 PM CST | Flash Flood Warning | SHV | Columbia, Union | 6 hr |
| Dec 27, 11:52 PM CST | Flash Flood Warning | SHV | Howard, Little River, Sevier | 113 min |
| Dec 27, 11:58 PM CST | Flash Flood Warning | SHV | Hempstead, Miller | 3 hr |
| Dec 28, 12:43 AM CST | Severe Thunderstorm Warning | SHV | Union | 32 min |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.